Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 270, NWS Huntsville, AL

August 4, 2011Franklin County, Lawrence County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Aug 4, 2011, 3:21 AM CDT for Franklin County, Lawrence County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2011, 3:21 AM CDT (08:21 UTC)
Expired
Aug 4, 2011, 4:00 AM CDT
In force
39 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Franklin County, AL, Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 89 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 11:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2035 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2035 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WUUS54 KHUN 040821
SVRHUN
ALC059-079-040900-
/O.NEW.KHUN.SV.W.0270.110804T0821Z-110804T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
321 AM CDT THU AUG 4 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHWEST ALABAMA...
  SOUTHWESTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 400 AM CDT

* AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  SPRUCE PINE AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PHIL CAMPBELL...MT HOPE...
  LANDERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3431 8793 3449 8801 3458 8767 3457 8752
      3462 8750 3464 8742 3430 8727
TIME...MOT...LOC 0821Z 333DEG 21KT 3443 8769

$$
SL
2 follow-up statements
535 
WWUS54 KHUN 040852
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
352 AM CDT THU AUG 4 2011

ALC059-079-040900-
/O.CON.KHUN.SV.W.0270.000000T0000Z-110804T0900Z/
FRANKLIN AL-LAWRENCE AL-
352 AM CDT THU AUG 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN LAWRENCE AND SOUTHEASTERN FRANKLIN COUNTIES...

AT 349 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS ALONG A LINE EXTENDING FROM 
9 MILES SOUTH OF MOULTON TO 9 MILES WEST OF HALEYVILLE...MOVING 
SOUTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHERN ALABAMA.

&&

LAT...LON 3431 8783 3439 8785 3444 8761 3448 8750
      3449 8744 3454 8737 3430 8727
TIME...MOT...LOC 0852Z 333DEG 21KT 3433 8730 3424 8776

$$

SL
519 
WWUS54 KHUN 040859
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
359 AM CDT THU AUG 4 2011

ALC059-079-040909-
/O.EXP.KHUN.SV.W.0270.000000T0000Z-110804T0900Z/
FRANKLIN AL-LAWRENCE AL-
359 AM CDT THU AUG 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAWRENCE AND
SOUTHEASTERN FRANKLIN COUNTIES EXPIRES AT 400 AM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHERN ALABAMA.

LAT...LON 3431 8783 3439 8785 3444 8761 3448 8750
      3449 8744 3454 8737 3430 8727
TIME...MOT...LOC 0859Z 333DEG 21KT 3429 8728 3420 8774

$$

SL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:21 AM CDT, 2 hours earlier.

Area forecast discussion, Aug 4, 1:21 AM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
121 AM CDT THU AUG 4 2011

.UPDATE...06Z AVIATION DISCUSSION AND ISSUANCE OF SEVERE
THUNDERSTORM WATCH 723 IN EFFECT THROUGH 5AM THIS MORNING.

&&

.AVIATION...TSTORMS ONGOING ACROSS THE AREA WILL AFFECT BOTH
TERMINALS OVERNIGHT. MVFR/IFR CONDITIONS ARE EXPECTED IN TSTORM
ACTIVITY WITH BRIEF LIFR VSBYS POSSIBLE IN THE HEAVIER ACTIVITY.
OTHERWISE...EXPECT PATCHY FOG TO DEVELOP BY DAYBREAK WITH MVFR VSBYS
POSSIBLE. VFR CONDITIONS WILL RETURN AFTER FOG DISSIPATES SHORTLY
AFTER DAYBREAK. ADDITIONAL SHOWERS/STORMS ARE EXPECTED TOMORROW
AFTERNOON...AND AS A RESULT...HAVE ADDED VCSH AND A CB GROUP FOR NOW.

&&

.DISCUSSION...
SHOWERS AND SEVERE THUNDERSTORMS ACROSS THE TENNESSEE VALLEY
PROMPTED THE ISSUANCE OF SEVERE THUNDERSTORM WATCH NUMBER 723 IN
EFFECT THROUGH 5AM CDT THIS MORNING. IN ADDITION...2-3 INCH PER HOUR
RAIN RATES WERE ALSO OBSERVED...AND THEREFORE FLASH FLOODING IS ALSO
POSSIBLE. ADDITIONAL SHOWERS AND STORMS WILL DEVELOP OVERNIGHT...
THOUGH THE MOST SEVERE WIND DAMAGE HAS LIKELY OCCURRED FOR THE
EVENING. A CONTINUED THREAT FOR DAMAGING WINDS...LARGE HAIL...AND
FLASH FLOODING IS POSSIBLE THROUGH 5AM ACROSS THE AREA.

&&

PREV DISCUSSION.../ISSUED 1024 PM CDT WED AUG 3 2011/...CONVECTION
NORTH OF THE AREA IS BECOMING MORE WIDESPREAD THAN ORIGINALLY
THOUGHT. HAVE INCREASED POPS AREA-WIDE TO FOLLOW IN LINE WITH RECENT
CONVECTION TRENDS OVER SRN TN. CHANCE POPS ARE NOW IN PLACE ALONG
AND NORTHEAST OF A LINE FROM MUSCLE SHOALS...TO DECATUR...TO
GUNTERSVILLE...AND INTO SRN PORTIONS OF DEKALB COUNTY. SLIGHT CHANCE
POPS EXIST SOUTHWEST OF THIS LINE.

UPDATED ZONES OUT SHORTLY.

&&

PREV DISCUSSION.../ISSUED 840 PM CDT WED AUG 3 2011/...
TEMPERATURES ACROSS THE TENNESSEE VALLEY THIS EVENING ARE HOLDING
STEADY IN THE MID TO UPPER 80S AT THIS HOUR...WITH FORT PAYNE COMING
IN THE 'COOLEST' AT 82 DEGREES. AFTER THE HOTTEST DAY SO FAR THIS
YEAR...MUSCLE SHOALS OFFICIALLY REACHED 104 DEGREES...DECATUR
OFFICIALLY REACHED 102...AND HUNTSVILLE INTERNATIONAL REACHED 101
THIS AFTERNOON.

THOUGH THE HEAT ADVISORY CONTINUES DUE TO OVERNIGHT LOWS NOT
DROPPING MUCH BELOW THE MID TO UPPER 70S...SOME RELIEF IS IN SIGHT
FOR PORTIONS OF THE CWA. A WEAK FRONT IS CURRENTLY PUSHING SOUTHWARD
ACROSS MIDDLE TENNESSEE THIS EVENING...SPARKING A FEW CLUSTERS OF
SHOWERS/STORMS JUST NORTH OF THE AL/TN BORDER. THESE WILL CONTINUE
TO DRIFT S/SEWRD OVER THE NEXT SEVERAL HOURS...MAINLY AFFECTING AREAS
IN NORTHEASTERN ALABAMA/SOUTHERN MIDDLE TN. A SECOND AREA OF
CONVECTION IS ONGOING AND MOVING EASTWARD ALONG THE TN/KY STATE LINE.
THIS LOOKS TO AFFECT THE SAME AREAS...BUT WILL MONITOR OVER THE NEXT
SEVERAL HOURS.

AS A RESULT...POPS WERE INCREASED IN THESE AREAS TO ACCOUNT FOR THIS.
FOG MAY HAVE TO BE ADDED TO THESE AREAS DEPENDING ON THE COVERAGE OF
THE INCOMING ACTIVITY...BUT WILL LEAVE THIS OUT OF THE FORECAST FOR
NOW. OTHERWISE...THE REMAINDER OF THE FORECAST IS ON TRACK AND NO
OTHER UPDATES WERE NECESSARY.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING ZONES:
     CULLMAN...DEKALB...JACKSON...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

     EXCESSIVE HEAT WARNING FROM 7 AM TO 7 PM CDT THURSDAY FOR THE
     FOLLOWING ZONES: COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE.

     HEAT ADVISORY UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING ZONES:
     COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE.

TN...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

&&

12
Hazardous weather outlook, Aug 4, 12:24 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1224 AM CDT THU AUG 4 2011

ALZ001>010-016-TNZ076-096-097-041015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1224 AM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF THE TENNESSEE
VALLEY THROUGH 5 AM CDT. SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH AND SMALL HAIL WILL BE POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND TORRENTIAL RAINFALL...PRODUCING
FLASH FLOODING...CAN ALSO BE EXPECTED.

VERY WARM TEMPERATURES WILL CONTINUE ACROSS MUCH OF THE TENNESSEE
VALLEY THIS EVENING. WITH NIGHTTIME LOW TEMPERATURES ONLY FALLING
INTO THE MID AND UPPER 70S...NOT MUCH RELIEF IS EXPECTED FROM THE
HEAT...THEREFORE A HEAT ADVISORY CONTINUES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

DANGEROUS LEVELS OF HEAT STRESS WILL PERSIST FROM THURSDAY THROUGH
THE UPCOMING WEEKEND...AS HIGH HUMIDITY WILL COMBINE WITH
TEMPERATURES RISING INTO THE MID TO UPPER 90S...WHICH WILL PRODUCE
WIDESPREAD HEAT INDEX VALUES OF 105-110 DEGREES. HEAT INDICES COULD
POTENTIALLY EXCEED 110 DEGREES FOR WESTERN PORTIONS OF THE AREA ON
THURSDAY...AND AN EXCESSIVE HEAT WATCH IS IN EFFECT.

OTHERWISE...THERE IS A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS FROM THURSDAY THROUGH TUESDAY. GUSTY WINDS...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS
WITH ANY STORMS THAT DEVELOP.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED.

70/DD

In the hours before

Special weather statement, Aug 4, 1:22 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
122 AM CDT THU AUG 4 2011

ALZ001-005-040700-
LAUDERDALE-LIMESTONE-
122 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE AND LIMESTONE COUNTIES
UNTIL 200 AM CDT...

AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF LEXINGTON MOVING SOUTHEAST
AT 20 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEXINGTON.
  ANDERSON.
  GOOD SPRINGS...WHITEHEAD.
  MT ROZELL.
  ROGERSVILLE.
  OLIVER.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHERN ALABAMA.

&&

LAT...LON 3500 8724 3500 8706 3480 8698 3480 8736
      3500 8742 3501 8724
TIME...MOT...LOC 0622Z 336DEG 19KT 3503 8730
Local storm report, Aug 4, 1:40 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
140 AM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND GST     3 NW CULLMAN            34.21N 86.88W
08/04/2011  E46.00 MPH       CULLMAN            AL   PUBLIC

            MEASURED 3 MILES NW OF THE CULLMAN AIRPORT

&&

AMIN
Local storm report, Aug 4, 1:42 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
142 AM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND GST     HARVEST                 34.86N 86.75W
08/03/2011  E60.00 MPH       MADISON            AL   TRAINED SPOTTER

            GUST ESTIMATED 1 MILE WEST OF WALL TRIANA AND PINE GROVE
            ROADS IN HARVEST.

1154 PM     TSTM WND GST     HARVEST                 34.86N 86.75W
08/03/2011  E70.00 MPH       MADISON            AL   TRAINED SPOTTER

1200 AM     TSTM WND DMG     HUNTSVILLE              34.73N 86.59W
08/04/2011                   MADISON            AL   PUBLIC

            NUMEROUS POWER OUTAGES REPORTED ACROSS MADISON COUNTY.

1210 AM     TSTM WND DMG     NE HUNTSVILLE           34.73N 86.59W
08/04/2011                   MADISON            AL   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN ON WINDOVER AVENUE. TIME ESTIMATED.

1215 AM     TSTM WND DMG     HARVEST                 34.86N 86.75W
08/04/2011                   MADISON            AL   EMERGENCY MNGR

            LARGE TREE DOWN ON CARTER ROAD IN HARVEST. A UTILITY POLE
            IS LEANING SEVERELY AS WELL AT THE SAME LOCATION.

1215 AM     TSTM WND DMG     HARVEST                 34.86N 86.75W
08/04/2011                   MADISON            AL   EMERGENCY MNGR

            POWER LINES BLOWN DOWN IN MONROVIA ON KNOTTS CREEK AND
            BALCH ROAD.

1215 AM     TSTM WND DMG     HARVEST                 34.86N 86.75W
08/04/2011                   MADISON            AL   TRAINED SPOTTER

            TRAMPOLINE FLEW OVER A HOUSE AND LANDED ON A VEHICLE ON
            BANMALK DRIVE IN HARVEST. NO INJURIES OCCURRED.

1230 AM     TSTM WND DMG     FAYETTEVILLE            35.15N 86.56W
08/04/2011                   LINCOLN            TN   911 CALL CENTER

            NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN LINCOLN
            COUNTY. SEVERAL STREETS INCLUDE OAK STREET... CLAY
            STREET...LEWISBURG HWY...KIDD RD...NORTH MAIN

            STREET...THORNTON TAYLOR PARKWAY...AND OLD MULBERRY ROAD.

1230 AM     TSTM WND GST     3 NW CULLMAN            34.21N 86.88W
08/04/2011  E46.00 MPH       CULLMAN            AL   PUBLIC

            MEASURED 3 MILES NW OF THE CULLMAN AIRPORT

1255 AM     TSTM WND DMG     WEST POINT              34.24N 86.96W
08/04/2011                   CULLMAN            AL   PUBLIC

            20 YEAR OLD MEDIUM SIZED TREE BLOWN DOWN ON COUNTY ROAD
            1117 IN WEST POINT.

&&

AMIN
Special weather statement, Aug 4, 3:14 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
314 AM CDT THU AUG 4 2011

ALZ007-016-040900-
CULLMAN-MORGAN-
314 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MORGAN COUNTIES UNTIL
400 AM CDT...

AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
ARAB TO 15 MILES SOUTHWEST OF HARTSELLE...MOVING SOUTH AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WEST POINT...SOUTH VINEMONT.
  HOLLY POND...CULLMAN.
  WALTER...CRANE HILL.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHERN ALABAMA.

&&

LAT...LON 3399 8713 3435 8711 3438 8658 3431 8658
      3430 8649 3426 8647 3424 8652 3412 8660
      3411 8663 3407 8669 3406 8668 3405 8670
      3404 8670 3395 8679 3392 8688 3391 8709
TIME...MOT...LOC 0814Z 345DEG 19KT 3428 8659 3426 8711

RSB
Local storm report, Aug 4, 3:20 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 AM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND GST     HARVEST                 34.86N 86.75W
08/03/2011  E60.00 MPH       MADISON            AL   TRAINED SPOTTER

            GUST ESTIMATED 1 MILE WEST OF WALL TRIANA AND PINE GROVE
            ROADS IN HARVEST.

1154 PM     TSTM WND GST     HARVEST                 34.86N 86.75W
08/03/2011  E70.00 MPH       MADISON            AL   TRAINED SPOTTER

1200 AM     TSTM WND DMG     HUNTSVILLE              34.73N 86.59W
08/04/2011                   MADISON            AL   PUBLIC

            NUMEROUS POWER OUTAGES REPORTED ACROSS MADISON COUNTY.

1210 AM     TSTM WND DMG     NE HUNTSVILLE           34.73N 86.59W
08/04/2011                   MADISON            AL   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN ON WINDOVER AVENUE. TIME ESTIMATED.

1215 AM     TSTM WND DMG     HARVEST                 34.86N 86.75W
08/04/2011                   MADISON            AL   EMERGENCY MNGR

            POWER LINES BLOWN DOWN IN MONROVIA ON KNOTTS CREEK AND
            BALCH ROAD.

1215 AM     TSTM WND DMG     HARVEST                 34.86N 86.75W
08/04/2011                   MADISON            AL   EMERGENCY MNGR

            LARGE TREE DOWN ON CARTER ROAD IN HARVEST. A UTILITY POLE
            IS LEANING SEVERELY AS WELL AT THE SAME LOCATION.

1215 AM     TSTM WND DMG     HARVEST                 34.86N 86.75W
08/04/2011                   MADISON            AL   TRAINED SPOTTER

            TRAMPOLINE FLEW OVER A HOUSE AND LANDED ON A VEHICLE ON
            BANMALK DRIVE IN HARVEST. NO INJURIES OCCURRED.

1230 AM     TSTM WND DMG     FAYETTEVILLE            35.15N 86.56W
08/04/2011                   LINCOLN            TN   911 CALL CENTER

            NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN LINCOLN
            COUNTY. SEVERAL STREETS INCLUDE OAK STREET... CLAY
            STREET...LEWISBURG HWY...KIDD RD...NORTH MAIN

            STREET...THORNTON TAYLOR PARKWAY...AND OLD MULBERRY ROAD.

1230 AM     TSTM WND GST     3 NW CULLMAN            34.21N 86.88W
08/04/2011  E46.00 MPH       CULLMAN            AL   PUBLIC

            MEASURED 3 MILES NW OF THE CULLMAN AIRPORT

1255 AM     TSTM WND DMG     WEST POINT              34.24N 86.96W
08/04/2011                   CULLMAN            AL   PUBLIC

            20 YEAR OLD MEDIUM SIZED TREE BLOWN DOWN ON COUNTY ROAD
            1117 IN WEST POINT.

0257 AM     TSTM WND DMG     4 WSW TUSCUMBIA         34.71N 87.77W
08/04/2011                   COLBERT            AL   EMERGENCY MNGR

            TREE DOWN ON A HOUSE ON LOCUST LANE IN THE LOCUST SHORES
            COMMUNITY. WOMAN IS TRAPPED UNDER THE TREE AND THE FIRE
            DEPARTMENT IS ON THE SCENE. POSSIBLE INJURIES.

&&

AMIN
Special weather statement, Aug 4, 3:20 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 AM CDT THU AUG 4 2011

ALZ001-005>007-040900-
LAUDERDALE-LIMESTONE-MADISON-MORGAN-
320 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LIMESTONE...MADISON
AND MORGAN COUNTIES UNTIL 400 AM CDT...

AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LESTER...OR 15 MILES NORTHWEST OF ATHENS...
MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEGGTOWN...CAIRO...CARTWRIGHT...ELKMONT...
  RIPLEY....ATHENS...AND TANNER.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3500 8701 3452 8656 3450 8707 3458 8711
      3469 8711 3473 8715 3475 8720 3500 8734
TIME...MOT...LOC 0819Z 322DEG 15KT 3495 8712

RSB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 10:39 PM CDTHeat AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more7 hr
Aug 3, 11:31 PM CDTSpecial Weather StatementHUNJackson29 min
Aug 3, 11:36 PM CDTSevere Thunderstorm WarningHUNMadison24 min
Aug 3, 11:45 PM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone, Madison30 min
Aug 3, 11:58 PM CDTSevere Thunderstorm WarningHUNJackson, Madison32 min
Aug 4, 12:04 AM CDTFlash Flood WarningHUNJackson, Lauderdale, Lawrence, Limestone, Madison3 hr
Aug 4, 12:13 AM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone, Madison, Marshall, Morgan47 min
Aug 4, 12:20 AM CDTSevere Thunderstorm WarningHUNCullman, Lawrence, Madison, Marshall, Morgan40 min
Aug 4, 12:30 AM CDTSpecial Weather StatementHUNDeKalb, Jackson45 min
Aug 4, 12:45 AM CDTSevere Thunderstorm WarningHUNCullman30 min
Aug 4, 12:46 AM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall31 min
Aug 4, 1:22 AM CDTSpecial Weather StatementHUNLimestone38 min
Aug 4, 1:35 AM CDTSevere Thunderstorm WarningHUNLauderdale, Limestone40 min
Aug 4, 1:55 AM CDTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan50 min
Aug 4, 2:13 AM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale47 min
Aug 4, 2:30 AM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Madison, Morgan45 min
Aug 4, 2:38 AM CDTFlash Flood WarningHUNCullman, DeKalb, Jackson, Lawrence, Limestone, Madison and 2 more3 hr
Aug 4, 2:46 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence44 min
Aug 4, 2:57 AM CDTAreal Flood WarningHUNJackson, Lauderdale, Lawrence, Limestone, Madison6 hr
Aug 4, 3:05 AM CDTSevere Thunderstorm WarningHUNLawrence40 min
Aug 4, 3:09 AM CDTFlash Flood WarningHUNColbert, Lauderdale, Lawrence3 hr
Aug 4, 3:14 AM CDTSpecial Weather StatementHUNCullman46 min
Aug 4, 3:20 AM CDTSpecial Weather StatementHUNLimestone40 min
Aug 4, 3:50 AM CDTSpecial Weather StatementHUNMorgan40 min
Aug 4, 5:35 AM CDTAreal Flood WarningHUNCullman, DeKalb, Jackson, Lawrence, Limestone, Madison and 2 more3 hr
Aug 4, 5:37 AM CDTHeat AdvisoryHUNColbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 3 more5 hr
Aug 4, 5:53 AM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale37 min
Aug 4, 6:00 AM CDTAreal Flood WarningHUNColbert, Lauderdale, Lawrence3 hr
Aug 4, 6:01 AM CDTSpecial Weather StatementHUNMorgan44 min
Aug 4, 6:25 AM CDTSpecial Weather StatementHUNLimestone50 min
Aug 4, 6:29 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence46 min
Aug 4, 7:11 AM CDTSpecial Weather StatementHUNLimestone, Morgan64 min
Aug 4, 7:15 AM CDTSpecial Weather StatementHUNLawrence30 min
Aug 4, 7:50 AM CDTSpecial Weather StatementHUNLimestone55 min
Aug 4, 8:21 AM CDTSpecial Weather StatementHUNDeKalb24 min
Aug 4, 8:37 AM CDTSpecial Weather StatementHUNMorgan53 min
Aug 4, 9:45 AM CDTSpecial Weather StatementHUNMorgan30 min
Aug 4, 9:55 AM CDTSpecial Weather StatementHUNMadison50 min
Aug 4, 10:03 AM CDTSevere Thunderstorm WarningHUNMadison42 min
Aug 4, 10:09 AM CDTSpecial Weather StatementHUNDeKalb51 min
Aug 4, 10:15 AM CDTSpecial Weather StatementHUNDeKalb45 min
Aug 4, 10:25 AM CDTSpecial Weather StatementHUNJackson35 min
Aug 4, 10:43 AM CDTSpecial Weather StatementHUNMarshall47 min
Aug 4, 10:50 AM CDTSpecial Weather StatementHUNDeKalb40 min
Aug 4, 10:54 AM CDTSpecial Weather StatementHUNMarshall36 min
Aug 4, 11:05 AM CDTSevere Thunderstorm WarningHUNMarshall25 min
Aug 4, 11:11 AM CDTSpecial Weather StatementHUNDeKalb49 min
Aug 4, 11:14 AM CDTSpecial Weather StatementHUNCullman31 min
Aug 4, 11:17 AM CDTSpecial Weather StatementHUNJackson28 min
Aug 4, 11:24 AM CDTSpecial Weather StatementHUNMarshall51 min
Aug 4, 11:34 AM CDTSevere Thunderstorm WarningHUNJackson26 min
Aug 4, 11:53 AM CDTSpecial Weather StatementHUNDeKalb22 min
Aug 4, 12:01 PM CDTSpecial Weather StatementHUNDeKalb44 min
Aug 4, 12:04 PM CDTSpecial Weather StatementHUNMadison26 min
Aug 4, 12:45 PM CDTSpecial Weather StatementHUNDeKalb45 min
Aug 4, 12:55 PM CDTSpecial Weather StatementHUNJackson50 min
Aug 4, 1:05 PM CDTSpecial Weather StatementHUNJackson55 min
Aug 4, 1:14 PM CDTSpecial Weather StatementHUNMarshall46 min
Aug 4, 1:25 PM CDTSpecial Weather StatementHUNMorgan50 min
Aug 4, 1:57 PM CDTSpecial Weather StatementHUNMarshall48 min
Aug 4, 2:09 PM CDTSpecial Weather StatementHUNDeKalb21 min
Aug 4, 2:27 PM CDTSpecial Weather StatementHUNBlount33 min
Aug 4, 2:43 PM CDTSpecial Weather StatementHUNFranklin47 min
Aug 4, 3:01 PM CDTSpecial Weather StatementHUNFranklin29 min
Aug 4, 3:06 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin39 min
Aug 4, 3:16 PM CDTSpecial Weather StatementHUNLawrence44 min
Aug 4, 3:18 PM CDTSpecial Weather StatementHUNLawrence42 min
Aug 4, 3:42 PM CDTSevere Thunderstorm WarningHUNFranklin15 min
Aug 4, 4:03 PM CDTSpecial Weather StatementHUNLauderdale27 min
Aug 4, 4:17 PM CDTSpecial Weather StatementHUNCullman43 min
Aug 4, 4:47 PM CDTSpecial Weather StatementHUNColbert43 min
Aug 4, 4:56 PM CDTSpecial Weather StatementHUNLauderdale34 min
Aug 4, 5:36 PM CDTSpecial Weather StatementHUNColbert, Lawrence24 min
Aug 4, 5:47 PM CDTFlash Flood WarningHUNColbert, Lauderdale3 hr
Aug 4, 5:56 PM CDTSpecial Weather StatementHUNFranklin, Lawrence34 min
Aug 4, 6:11 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence38 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.